Arkansas, 2005Hail and Damaging Wind in Arkansas, September 28, 2005
September 28, 2005 · NWS MEG · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 28, 12:50 PM CST, 5 hours 40 minutes earlier.
Area forecast discussion, Sep 28, 12:50 PM CST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT WED SEP 28 2005
.DISCUSSION...
MOSTLY SUNNY SKIES ACROSS THE REGION WITH WARM TEMPS THIS
AFTERNOON. WHAT A DIFFERENCE THE NEXT 24 HOURS WILL MAKE. THE BIG
WEATHER STORY IS A STRONG SHORTWAVE MOVING INTO THE CENTRAL PLAINS
WITH THE ASSOCD COLD FRONT PUSHING INTO THE MID MS VALLEY THIS
AFTN. DECENT RETURN FLOW WAS OCCURRING IN ADVANCE OF THE FRONT AS
SFC DEWPOINTS HAVE CLIMBED INTO THE MID AND UPPER 60S. THE FRONT
WL MOVE QUICKLY INTO NE AR EARLY THIS EVENING. STRONG LIFTING IN
ADVANCE OF THE VIGOROUS SHORTWAVE AND ALONG THE SURFACE FRONT WL
TRIGGER SCT SHOWERS AND TSTMS. SINCE THE AIRMASS WL CONT TO
DESTABILIZE LATE THIS AFTN AS DEWPOINTS RISE TO NEAR 70 AND CAPES
APPROACH 1500 J/KG A FEW OF THESE STORMS MAY BE SEVERE WITH
DAMAGING WIND AND HAIL. LOOKS LIKE BEST COMBINATION OF TIMING AND
INGREDIENTS WL OCCUR ACRS NE AR EARLY THIS EVENING WHERE
INSTABILITY WL BE MODERATE AS THE FRONT PUSHES THROUGH. ACRS THE
REMAINDER OF THE AREA THE LOSS OF HEATING AS THE SUN SETS SHOULD
PRECLUDE ANY SEVERE WEATHER THOUGH A FEW STORMS MAY BE STRONG.
THE FRONT WL WORK QUICKLY ACRS THE MID SOUTH TONIGHT AND WL BE
SOUTH OF THE AREA BY 12Z THU. SCT SHOWERS AND TSTMS WL END ACRS
NE AR AFTER MIDNIGHT WITH SKIES CLEARING OUT AND MUCH COOLER AIR
FILTERING IN BEHIND THE FRONT. TEMPS WL FALL INTO THE LOWER AND
MIDDLE 50S ACRS NRN SXNS BY THU MORNING. ON THURSDAY EXPECT STRONG
LOW LEVEL CAA THROUGHOUT THE DAY WITH PLENTY OF SUNSHINE DUE TO A
VERY DRY AIRMASS. TEMPS WL BE ALMOST 20 DEGREES COLDER WITH
READINGS STRUGGLING TO REACH 70 IN SOME AREAS. A BRISK NORTHERLY
WIND WL HAVE A FALL FEEL TO IT.
THE COLDEST NIGHT OF THIS NEW FALL SEASON WL BE UPON US THURSDAY.
HIGH PRESSURE WL SETTLED ACRS THE REGION WITH CLEAR SKIES AND
DIMINISHING WINDS. EXPECT TEMPS DEEP INTO THE 40S...EXCEPT
MEM...WITH SOME ISOLD UPPER 30S POSSIBLE ACRS COLDER SXNS OF W
TN.
ANOTHER PLEASANT DAY IN STORE FOR FRIDAY WITH HIGH PRESSURE IN
CONTROL. TEMPS WL START TO WARM A LITTLE WITH READINGS MAINLY IN
THE MID 70S. BY FRI NIGHT SURFACE HIGH PRESSURE MOVES OFF TO THE
EAST AS AN UPPER LOW STARTS TO MOVE INTO THE SRN PLAINS. EASTERLY
FLOW DEVELOPS ALONG THE GULF COAST STATES ADVECTING SOME HIGHER
DEWPOINT AIR INTO MID SOUTH. AS A RESULT MIN TEMPS A LITTLE WARMER
THAN THE PREVIOUS NIGHT.
THE UPPER LOW MOVES TO THE NW OF THE AREA SAT NIGHT THROUGH SUN DRAWING
UP SOME MOISTURE INTO THE AREA. WL CONT WITH SMALL POPS FOR THIS
TIME PERIOD. AFTER THIS FEATURE MOVES THROUGH HIGH PRESSURE WL BE
IN CONTROL FOR THE FIRST HALF OF THE WEEK WITH MILD TEMPS. NEXT
FRONT MAY MOVE THROUGH THE AREA WED NIGHT/THU TIME FRAME.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 59 70 50 76 / 50 10 10 10
MKL 56 68 40 74 / 50 10 10 10
JBR 54 70 45 75 / 50 10 10 10
TUP 61 71 46 78 / 50 20 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
SJM
Hazardous weather outlook, Sep 28, 6:26 PM CST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
726 PM CDT WED SEP 28 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-291000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
726 PM CDT WED SEP 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
WEST TENNESSEE...NORTH MISSISSIPPI AND SOUTHEAST MISSOURI.
.DAY ONE...TONIGHT
A LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS
NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL IN ADVANCE OF A COLD
FRONT THIS EVENING. THE RISK FOR SEVERE THUNDERSTORMS WILL EXTEND
ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND PORTIONS OF
NORTHWEST TENNESSEE BEFORE MIDNIGHT. THE PRIMARY SEVERE WEATHER
THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING WINDS...BUT SOME
LARGE HAIL WILL ALSO BE POSSIBLE.
AS THE FRONT PUSHES THROUGH THE REMAINDER OF THE MID-SOUTH A FEW
STORMS COULD BE STRONG WITH GUSTY WINDS AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR NORTHEAST ARKANSAS...THE
MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE UNTIL MIDNIGHT.
JLH
In the hours before
Special weather statement, Sep 28, 6:22 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT WED SEP 28 2005
ARZ009-290045-
CLAY AR-
722 PM CDT WED SEP 28 2005
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY.
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF CORNING
TO DATTO AT 722 PM CDT...MOVING SOUTHEAST AT 50 MPH.
THIS LINE OF STORMS IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CLAY COUNTY...INCLUDING THE CITIES OF CORNING AND RECTOR...
SHOULD MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Randolph
- When
- September 28, 6:30 PM CST to 6:35 PM CST
- Where
- Randolph County, 5 mi E of Attica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.350, -90.917
Some power lines were blown down.
Hail, Craighead
- When
- September 28, 7:16 PM CST to 7:20 PM CST
- Where
- Craighead County, 2 mi S of Jonesboro
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- BROADCAST MEDIA
- Coordinates
- 35.800, -90.700
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 28 to 29, 2005$869,000 · 1 event
- Hail and Damaging Winds in Texas, September 28, 2005$123,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Oklahoma, September 28, 2005$75,000 · 61 kt wind · 7 events
- Strong Wind in Oklahoma, September 28, 2005$60,000 · 2 events
- Damaging Wind in Illinois, September 28, 2005$25,000 · 55 kt wind · 1 event
- Hail and Damaging Winds in Arkansas, September 28, 2005$12,000 · 70 kt wind · 10 events
- Damaging Wind in Missouri, September 28, 2005$15,000 · 60 kt wind · 1 event
- Lightning Strike in Oklahoma, September 28, 20051 injured · 1 event
- Flash Flooding and Debris Flow in Puerto Rico, September 28, 20055 events
- Flash Flooding in Puerto Rico, September 28, 20054 events
- Flash Flooding in Puerto Rico, September 28, 20053 events
- Damaging Winds in Missouri, September 28, 200555 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479303, 5479304.